Hail, Banner
- When
- August 25, 5:00 PM MST to 5:02 PM MST
- Where
- Banner County, 2.18 mi ENE of Harrisburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -103.700
Quarter size hail was observed two miles east of Harrisburg.
A thunderstorm produced large hail in central Banner County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced large hail in central Banner County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 25, 3:04 PM MST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 404 PM MDT MON AUG 25 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 404 PM MDT MON AUG 25 2014 VIGOROUS CONVECTION HAS DEVELOPED OVER THE SNOWY AND SIERRA MADRE MOUNTAINS EARLY THIS AFTERNOON AHEAD OF A SHORTWAVE FEATURE MOVING UP FROM SOUTHWESTERN CO. THE ENVIRONMENT HERE IS RELATIVELY UNSTABLE WITH 500 TO 1000 J/KG OF SBCAPE ANALYZED ON MESOANALYSIS...WITH LLVL LAPSE RATES OF 7 TO 8 C/KM. AS THE STORM NEAR LARAMIE EARLIER ALREADY PRODUCE SMALL TO SEVERE SIZE HAIL...WOULD EXPECT ONE OR TWO MORE STORMS TO ORGANIZE LIKE THIS THROUGH THE LATE AFTERNOON...WITH THE MAJORITY OF STORMS PRODUCING MODERATE TO HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS THROUGH THE EVENING. FURTHER EAST ACROSS THE PLAINS...EAST-SOUTHEASTERLY UPSLOPE FLOW IS STRENGTHENING AHEAD OF THE UPPER WAVE WAVE...ALTHOUGH INSTABILITY PARAMETERS ARE NOT TOO IMPRESSIVE. SO WOULD EXPECT THE CONVECTION COMING OFF THE MOUNTAINS LATE THIS AFT AND EVENING TO NOT BE AS VIGOROUS OVER THE PLAINS. STILL CANNOT RULE OUT GUSTY WINDS AND SMALL HAIL AS THE APPROACHING SHORTWAVE WILL HELP GENERATE STRONG UPDRAFTS AT TIMES THRU THIS EVENING. SHOULD SEE A BREAK IN THE ACTIVITY LATE TONIGHT WITH ANOTHER ROUND OF SHOWERS AND T-STORMS DEVELOPING IN THE LATE MORNING AND AFTERNOON TOMORROW AHEAD OF A STRONGER WAVE EJECTING OUT AHEAD OF THE MAIN LOW SITUATED OVER NV/UT. PERSISTENT SOUTHEASTERLY FLOW OVER THE PLAINS WILL CONTINUE TO ADVECT IN HIGHER DEW POINTS THROUGH THE DAY...WITH SBCAPE VALUES INCREASING TO BETWEEN 500 AND 1500 J/KG THROUGH THE DAY. SHEAR WILL BE LESS THO...AND WILL AVERAGE AROUND 30 KTS ACROSS THE CWA. SO THERE WILL ONCE AGAIN BE POTENTIAL FOR STRONG STORMS...ESPECIALLY IN THE EAST WITHIN THE RELATIVELY UNSTABLE ENVIRONMENT WHERE A WEAK CAP IS IN PLACE...BUT LIKELY WILL SEE LESS ORGANIZATION AND MORE VERTICAL UPDRAFTS WHICH WILL LEND TO MORE A HEAVY RAIN AND SMALL HAIL TO MARGINAL SEVERE HAIL THREAT. THE MAIN UPPER LOW WILL MOVE INTO WESTERN COLORADO ON WEDNESDAY...WITH MODELS INDICATING A GOOD DOSE OF MID LEVEL ENERGY AND LOW-MID LEVEL CONVERGENCE SUPPORTING WIDESPREAD LIFT ACROSS THE CWA. SO WILL MAINTAIN THE TREND UPWARD FOR POPS ACROSS THE AREA FOR WEDNESDAY. NOT A WHOLE LOT OF INSTABILITY IS PROGGED DURING THIS TIME...SO LIKELY TO BE A STEADY MODERATE RAINFALL WITH ANY FLOODING POTENTIAL TO REMAIN LOCAL. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH WEDNESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 404 PM MDT MON AUG 25 2014 WEDNESDAY NIGHT...SLOW MOVING UPPER TROUGH SLIDES ACROSS OUR COUNTIES...WITH AT LEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS PREVAILING WELL INTO THE EVENING HOURS...AND SCATTERED SHOWERS AFTER MIDNIGHT. THURSDAY...SHORTWAVE TROUGH MOVES SLOWLY INTO WESTERN NEBRASKA AND WESTERN KANSAS WITH A MORE STABLE AIRMASS MOVING IN ACROSS OUR COUNTIES AND ONLY SOME LEFTOVER SHOWERS AND THUNDERSTORMS IN THE AFTERNOON FROM CHADRON TO KIMBALL TO CHEYENNE AND LARAMIE. FRIDAY...LOW AND MID LEVELS DRY OUT AS RIDGING ALOFT DEVELOPS OVERHEAD...THUS A DRY AND WARMER DAY ON TAP. SATURDAY...THE DRY AND WARMER TEMPERATURES CONTINUE INTO LABOR DAY WEEKEND AS FASTER SOUTHWEST FLOW ALOFT MOVES OVER MONTANA...INDUCING SURFACE LEE TROUGHING OVER THE EASTERN SLOPES OF THE ROCKIES...AND FURTHER DRYING OUT OUR LOW LEVELS. SUNDAY...SOUTHWEST FLOW ALOFT STRENGTHENS AND WE MAY SEE ISOLATED LATE DAY SHOWERS AND THUNDERSTORMS WITH A SLIGHT INCREASE IN LOW AND MID LEVEL MOISTURE. MONDAY...LOW AMPLITUDE SHORTWAVE TROUGH ALOFT MOVES ACROSS MONTANA AND WYOMING...SENDING A COLD FRONT INTO OUR NORTHERN COUNTIES IN THE AFTERNOON...AND WITH ADEQUATE LOW AND MID LEVEL MOISTURE...WE EXPECT ISOLATED LATE DAY SHOWERS AND THUNDERSTORMS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY AFTERNOON) ISSUED AT 404 PM MDT MON AUG 25 2014 VFR PREVAILS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM 20Z TO 02Z...PRODUCING LOCALIZED TURBULENCE...MVFR AND ERRATIC WIND GUSTS. 09Z TO 15Z...AREAS OF IFR IN FOG AND LOW CLOUDS AT LARAMIE AND CHEYENNE AND WESTERN NEBRASKA TAF SITES. && .FIRE WEATHER... ISSUED AT 404 PM MDT MON AUG 25 2014 A SERIES OF WEATHER SYSTEMS WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO THE DISTRICT TODAY THROUGH WEDNESDAY. THE BEST CHANCE FOR WETTING RAINS WILL BE DURING THE AFTERNOON AND EVENING HOURS...ALTHOUGH THE POSSIBILITY DOES EXIST FOR SHOWERS TO CONTINUE THROUGH THE OVERNIGHT PERIOD. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STORM ACTIVITY AS WELL. MINIMUM HUMIDITIES WILL REMAIN 30 PERCENT OR HIGHER THROUGH WEDNESDAY...WITH DRIER AND WARMER WEATHER RETURNING THURSDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS INTO THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...RJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 209 PM MDT MON AUG 25 2014 NEZ019>021-054-055-WYZ101>119-262015- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 209 PM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG...PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THURSDAY. MODERATE TO HEAVY RAIN WILL BE THE MAIN THREAT FROM THUNDERSTORM ACTIVITY THROUGH THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-096-262015- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- 209 PM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LIGHT TO MODERATE RAIN AND OCCASIONAL LIGHTNING WILL BE THE MAIN THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THURSDAY. MODERATE TO HEAVY RAIN WILL BE THE MAIN THREAT FROM THUNDERSTORM ACTIVITY THROUGH THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT MON AUG 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL LARAMIE 41.31N 105.58W
08/25/2014 E1.00 INCH ALBANY WY STORM CHASER
&&
DDEALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 319 PM MDT MON AUG 25 2014 WYZ116-117-252145- SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 319 PM MDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL 345 PM MDT... AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HORSE CREEK...OR 21 MILES NORTHEAST OF LARAMIE...MOVING EAST AT 35 MPH. A SECOND STRONG STORM WAS LOCATED 7 MILES SOUTHWEST OF HORSE CREEK...ALSO MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THESE STORM INCLUDE... IRON MOUNTAIN... HORSE CREEK... && LAT...LON 4161 10497 4135 10493 4127 10528 4154 10527 TIME...MOT...LOC 2118Z 248DEG 30KT 4144 10519 LIEBL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 322 PM MDT MON AUG 25 2014 WYZ106-115-116-252200- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY- 322 PM MDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 400 PM MDT... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BOSLER...OR 11 MILES NORTHWEST OF LARAMIE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BALDY PEAK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4171 10537 4146 10529 4138 10572 4151 10581 TIME...MOT...LOC 2122Z 242DEG 19KT 4146 10568 LIEBL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 412 PM MDT MON AUG 25 2014 WYZ107-108-118-252245- CENTRAL LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 412 PM MDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PLATTE... NORTHERN LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 445 PM MDT... AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF WHITAKER...OR 28 MILES NORTH OF CHEYENNE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PLATTE...NORTHERN LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES. && LAT...LON 4176 10460 4156 10441 4143 10477 4154 10483 TIME...MOT...LOC 2212Z 238DEG 26KT 4155 10473 LIEBL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT MON AUG 25 2014
NEZ019-020-WYZ108-252315-
BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-
442 PM MDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN...EXTREME
SOUTHWESTERN SCOTTS BLUFF AND EXTREME NORTHWESTERN BANNER COUNTIES
UNTIL 515 PM MDT...
AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF MERIDEN REST AREA...OR 34 MILES
NORTHEAST OF CHEYENNE...MOVING EAST AT 35 MPH. A SECOND STRONG
THUNDERSTORM WAS 10 MILES SOUTHEAST OF HAWK SPRINGS MOVING NORTHEAST
AT NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HAWK SPRINGS...
HAWK SPRINGS RECREATION AREA...
HAWK SPRINGS CAMPGROUND...
LA GRANGE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4156 10406 4157 10457 4171 10461 4190 10406
4151 10402 4151 10405
TIME...MOT...LOC 2241Z 253DEG 40KT 4157 10443
LIEBLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT MON AUG 25 2014
WYZ104-260000-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
534 PM MDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARBON COUNTY UNTIL 600
PM MDT...
AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MUDDY GAP...OR 38 MILES
NORTH OF RAWLINS...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN CARBON COUNTY.
&&
LAT...LON 4244 10752 4244 10697 4243 10697 4227 10716
4223 10738 4240 10754 4243 10753
TIME...MOT...LOC 2334Z 237DEG 23KT 4234 10735
LIEBLThe Cheyenne radar (KCYS), 103 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was observed two miles east of Harrisburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530516.